MAUDE Adverse Event Report: COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COOK INC SALIVARY STONE EXTRACTOR BASKET SSEB; GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number SSEB-1.7-115-8
Medical Device Problem Codes Device Inoperable (1663); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported upon opening, the salivary stone extractor basket would not grab and was not functioning properly.No adverse effects or consequences were reported to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the salivary stone extractor basket sseb was not returned for evaluation and no photographs were provided.Without the complaint device, a physical investigation was not able to be completed.A review of the complaint history, the device history record, documentation, and quality control data was conducted.There is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device history record was reviewed and observed that there were no non-conformances identified during the manufacturing process that would cause or contribute to the reported issue.A review of complaint history revealed there have been no other complaints associated with the complaint device lot number 7226225.Based on the provided information and the investigation evaluation a definitive root cause for the reported issue could not be determined.Measures have been initiated to address this failure mode.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
SALIVARY STONE EXTRACTOR BASKET SSEB
Common Device Name
GCJ LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7020863
Report Number1820334-2017-03920
Device Sequence Number1004900
Product Code GCJ
UDI-Device Identifier00827002237988
UDI-Public(01)00827002237988(17)190921(10)7292233
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K120468
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSEB-1.7-115-8
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer01/10/2018
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1